Alert archive / Alabama / Wind Advisories in 2009

Wind Advisory 3, NWS Birmingham, AL

April 2, 200939 counties in Alabama

NWS Birmingham, AL issued this wind advisory at Apr 2, 2009, 7:14 PM CDT for 39 counties in Alabama. It took effect at Apr 2, 2009, 8:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 2, 2009, 7:14 PM CDT (00:14 UTC)
In effect from
Apr 2, 2009, 8:00 PM CDT
Expired
Apr 3, 2009, 3:59 AM CDT
In force
8 hr
Issued by
NWS Birmingham, AL
All 39 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 0.2 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2009-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 197 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2009-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 231 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
197 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
566 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
231 m²/s²
0-3 km storm-relative helicity
363 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBMX 030014
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
714 PM CDT THU APR 2 2009

...BREEZY CONDITIONS EXPECTED ACROSS ALL OF CENTRAL ALABAMA...

.STRONG SOUTHERLY WINDS AHEAD OF THE COLD FRONT WILL CONTINUE TO
BE AROUND 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. BEHIND THE COLD
FRONT...WINDS WILL INCREASE OUT OF THE WEST-NORTHWEST TO AROUND 15
TO 25 MPH WITH GUSTS UP TO 35 TO 40 MPH. 

ALZ011>015-017>050-031200-
/O.CAN.KBMX.LW.Y.0018.000000T0000Z-090403T0500Z/
/O.NEW.KBMX.WI.Y.0003.090403T0100Z-090403T1200Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
714 PM CDT THU APR 2 2009

...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT FRIDAY...
...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT FRIDAY. THE LAKE
WIND ADVISORY HAS BEEN CANCELLED. 

A STRONG COLD FRONT WILL MOVE INTO AND ACROSS THE AREA THIS
EVENING. WINDS SOUTHERLY 15 TO 25 MPH WITH HIGHER GUSTS WILL BE
POSSIBLE AHEAD OF THE FRONT...BEHIND THE COLD FRONT...WINDS WILL
INCREASE OUT OF THE WEST-NORTHWEST TO AROUND 15 TO 25 MPH WITH
GUSTS UP TO 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR
WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
000 
WWUS74 KBMX 030416
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1116 PM CDT THU APR 2 2009

...BREEZY CONDITIONS EXPECTED ACROSS ALL OF CENTRAL ALABAMA...

.STRONG SOUTHERLY WINDS AHEAD OF THE COLD FRONT WILL CONTINUE TO
BE AROUND 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. BEHIND THE COLD
FRONT...WINDS WILL INCREASE OUT OF THE WEST-NORTHWEST TO AROUND
15 TO 25 MPH WITH GUSTS UP TO 35 TO 40 MPH.

ALZ011>015-017>050-031200-
/O.CON.KBMX.WI.Y.0003.000000T0000Z-090403T1200Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
1116 PM CDT THU APR 2 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY. 

A STRONG COLD FRONT WILL MOVE INTO AND ACROSS THE AREA THIS
EVENING. WINDS SOUTHERLY 15 TO 25 MPH WITH HIGHER GUSTS WILL BE
POSSIBLE AHEAD OF THE FRONT...BEHIND THE COLD FRONT...WINDS WILL
INCREASE OUT OF THE WEST-NORTHWEST TO AROUND 15 TO 25 MPH WITH
GUSTS UP TO 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR
WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS74 KBMX 030859
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
359 AM CDT FRI APR 3 2009

...LAKE WIND ADVISORY IN EFFECT ACROSS THE NORTH ...

.NORTHWEST WINDS 10 TO 20 MPH WITH HIGHER GUSTS POSSIBLE.

ALZ011>015-017>029-031700-
/O.CAN.KBMX.WI.Y.0003.000000T0000Z-090403T1200Z/
/O.NEW.KBMX.LW.Y.0019.090403T0859Z-090403T1700Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE
359 AM CDT FRI APR 3 2009

...LAKE WIND ADVISORY IN EFFECT UNTIL NOON CDT TODAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON CDT TODAY. THE WIND
ADVISORY HAS BEEN CANCELLED. 

NORTHWEST WINDS 15 TO 20 MPH WITH HIGHER GUSTS POSSIBLE ACROSS THE
AREA THROUGH NOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

ALZ030>050-031000-
/O.CAN.KBMX.WI.Y.0003.000000T0000Z-090403T1200Z/
SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-
MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-
LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...LIVINGSTON...EUTAW...GREENSBORO...
MOUNDVILLE...MARION...CENTREVILLE...CLANTON...ROCKFORD...
ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE...
DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT...
HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE...
UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA
359 AM CDT FRI APR 3 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELLED THE WIND
ADVISORY. 



$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Apr 2, 6:53 PM CDT, 21 minutes earlier.

Area forecast discussion, Apr 2, 6:53 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
653 PM CDT THU APR 2 2009

.UPDATE...AVIATION DISCUSSION.

&&

.AVIATION...00Z TAF DISCUSSION.

THUNDERSTORMS COULD STILL AFFECT THE NORTHERN TAF SITES WHICH
INCLUDES BHM...ANB...TCL AND EET. TEMPOS AND VCTS HAVE BEEN
INCLUDED TO REFLECT THE TIMING ON THESE STORMS. THERE IS STILL THE
POSSIBILITY THAT SOME OF THESE STORMS COULD BECOME SEVERE. THE
THREAT OF STORMS SHOULD END BETWEEN 05Z AND 06Z. AVIATION PROBLEMS
ARE STILL EXPECTED TO CONTINUE THOUGH. LOW CEILINGS ARE EXPECTED
PRETTY MUCH AREA WIDE. THERE COULD BE A FEW BREAKS IN THE CLOUDS
FROM TIME TO TIME...BUT FOR THE MOST PART EXPECT CLOUDY
CONDITIONS. ALSO...AS THE COLD FRONT MOVES THROUGH...WINDS ARE
EXPECTED TO BECOME QUITE STRONG AND GUSTY. SKIES ARE EXPECTED TO
CLEAR BY 18Z TOMORROW.

10/ARM

&&

.PREV DISCUSSION... /ISSUED 540 PM CDT THU APR 2 2009/

UPDATE...MESOSCALE DISCUSSION...

THROUGH 9 PM...SURFACE-BASED CAPES OVER NORTH-CENTRAL ALABAMA...ON
THE ORDER OF 500 J/KG...TIED WITH ONGOING CONVECTION...DO NOT
TRANSLATE NORTHEAST.  IN OTHER WORDS...THESE STORMS COULD BECOME
SLIGHTLY ELEVATED AS THEY MOVE EAST OVER ETOWAH...CALHOUN...AND
TALLADEGA COUNTIES...AND POINTS EASTWARD.  HOWEVER...THIS AREA IS
EXPECTED TO BE THE HOT SPOT FOR STORM-RELATIVE HELICITIES...WITH
VALUES ABOVE 400 M2/S2 THROUGH 9 PM.  THEREFORE...EXPECT ROTATING
STORMS OVER OUR NORTHEAST COUNTIES...BUT NOT SURE IF THE ROTATION
WILL REACH THE GROUND OR NOT.

REGARDING NEW DEVELOPMENT INTO NORTHWEST ALABAMA...THE STORMS OVER
NORTHEAST MISSISSIPPI SHOULD BE ELEVATED AS THEY MOVE INTO NORTHWEST
ALABAMA THROUGH 7 PM.  HOWEVER...THE RUC MODEL DOES INDICATE
INCREASING INSTABILITY BETWEEN 7 AND 9 PM...RIGHT AHEAD OF
APPROACHING COLD FRONT.  BEST STORM-RELATIVE HELICITIES LAG BEHIND
THE COLD FRONT WITH TIME.

03

DISCUSSION...

A PRE-FRONTAL LINE OF SHOWERS AND THUNDERSTORMS CURRENTLY MOVING
INTO WEST CENTRAL ALABAMA WILL CONTINUE EASTWARD ACROSS THE STATE.
THIS LINE WILL ENCOUNTER A MORE STABLE AIRMASS LEFT OVER FROM THIS
MORNINGS RAIN AND LOW CLOUDS ACROSS EAST CENTRAL ALABAMA. AS A
WARM FRONT CONTINUES TO LIFT NORTH AHEAD OF THIS LINE...SOME
DESTABILIZATION IS EXPECTED...CONTINUING A STRONG TO SEVERE THREAT
ALONG THE LINE.

UPPER LEVEL TROUGH REMAINS BACK ACROSS ARKANSAS THIS AFTERNOON...AND
IS EXPECTED TO MOVE ACROSS THE TENNESSEE RIVER VALLEY AND INTO THE
OHIO RIVER VALLEY BY TOMORROW MORNING. ALONG THE ASSOCIATED COLD
FRONT...THUNDERSTORM DEVELOPMENT IS OCCURRING ALONG A LINE
STRETCHING FROM CENTRAL ARKANSAS SOUTHWARD INTO NORTHEAST
LOUISIANA..I.AND MOVING TO THE NORTHEAST. AS THIS SYSTEM
SHIFTS EASTWARD...EXPECTING THE AIRMASS OVER CENTRAL ALABAMA TO
DESTABILIZE BEHIND THE CURRENT LINE OF STORMS...AND WILL HAVE TO
MONITOR FOR ANY DEVELOPMENT ALONG THE FRONT. IF THERE IS
REDEVELOPMENT...ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE.
EXPECTED TIMING OF THE FRONT INTO WEST CENTRAL ALABAMA IS BETWEEN
8-10PM...9-11PM ALONG THE I-65 CORRIDOR...AND 10-MIDNIGHT IN EAST
CENTRAL ALABAMA.

BEHIND THIS SYSTEM...EXPECT DRIER AIR TO FILTER INTO THE REGION AS
UPPER LEVEL RIDGING BUILDS INTO THE SOUTHEASTERN CONUS. COOLER AIR
IN NORTHWESTERLY FLOW WILL ALLOW FOR SLIGHTLY COOLER TEMPS ON
FRIDAY...WITH HIGHS IN THE MID 60S. AS THE SURFACE HIGH SHIFTS
EASTWARD SATURDAY...AND SOUTHERLY FLOW DEVELOPS...HIGHS WILL RETURN
TO THE MID 70S.

A STORM SYSTEM MOVING INTO THE NORTHERN PLAINS SATURDAY WILL DRAG A
FRONT THROUGH CENTRAL ALABAMA ON SUNDAY. AS THIS SYSTEM CROSSES THE
AREA...THERE LOOKS TO BE A CHANCE OF STRONG TO SEVERE THUNDERSTORMS
SUNDAY AFTERNOON AND EVENING. HIGH PRESSURE WILL BUILD INTO THE
REGION BEHIND THIS SYSTEM...KEEPING CONDITIONS DRY THROUGH THE
MIDDLE OF THE WEEK. THERE WILL BE A GREATER COLD AIR PUSH BEHIND
THIS FRONT...AND TEMPERATURES FOR THE BEGINNING OF NEXT WEEK WILL BE
ABOUT 10-15 DEGREES BELOW NORMAL...WITH HIGHS IN THE MID TO UPPER
50S.

SOUTHERLY FLOW RETURNS WEDNESDAY AS THE NEXT STORM SYSTEM MOVES INTO
THE PLAINS...WHICH WILL BRING A FRONT...AND THE CHANCE OF SHOWERS
AND THUNDERSTORMS...TO THE AREA NEXT THURSDAY.

14

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Apr 2, 6:38 PM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
638 PM CDT THU APR 2 2009

ALZ011>015-017>050-031200-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
638 PM CDT THU APR 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

A FEW TORNADOES ARE STILL POSSIBLE...AS NEW THUNDERSTORMS DEVELOP
AHEAD OF AN APPROACHING COLD FRONT.  STRONG TO SEVERE THUNDERSTORMS
ARE EXPECTED WEST OF INTERSTATE 65 UNTIL MIDNIGHT...AND EAST OF
INTERSTATE 65 BETWEEN 11 PM AND 2 AM.

STRONG...GUSTY WINDS...UP TO 40 MPH...ARE POSSIBLE ALONG AND BEHIND
THE COLD FRONT OVERNIGHT.

RIVER FLOODING CONTINUES FOR SEVERAL COUNTIES IN SOUTHWEST ALABAMA.
PLEASE REFER TO RIVER FLOOD STATEMENTS FOR ADDITIONAL DETAILS
REGARDING YOUR AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

RIVERS WILL REMAIN IN FLOOD THROUGH AT LEAST FRIDAY EVENING FOR
SEVERAL COUNTIES IN SOUTHWEST ALABAMA. PLEASE REFER TO RIVER FLOOD
STATEMENTS FOR ADDITIONAL DETAILS REGARDING YOUR AREA.

SEVERE THUNDERSTORMS ARE POSSIBLE ON SUNDAY AFTERNOON...LASTING
INTO THE OVERNIGHT HOURS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL LIKELY
BE NECESSARY ON TODAY.

03

In the hours before

Local storm report, Apr 2, 6:15 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
615 PM CDT THU APR 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND DMG     DETROIT                 34.03N 88.17W
04/02/2009                   LAMAR              AL   EMERGENCY MNGR

            MULTIPLE TREES WERE BLOWN DOWN NEAR DETROIT.

0249 PM     HAIL             HAMILTON                34.14N 87.98W
04/02/2009  E0.25 INCH       MARION             AL   COUNTY OFFICIAL

0319 PM     TORNADO          HIGHTOGY                33.69N 88.09W
04/02/2009                   LAMAR              AL   PUBLIC

            AN UNCONFIRMED TORNADO WAS REPORTED ON HIGHWAY 17.

0342 PM     TORNADO          6 SW SAMANTHA           33.36N 87.68W
04/02/2009                   TUSCALOOSA         AL   EMERGENCY MNGR

            SEVERAL DOZEN TREES WERE BLOWN DOWN 2 MILES WEST OF THE
            INTERSECTION OF HIGHWAY 43 AND BRADY MONTGOMERY ROAD. THE
            TREES WERE SNAPPED OFF IN A NORTHWEST DIRECTION. PROBABLE
            TORNADO.

0355 PM     TSTM WND DMG     5 ESE TURKEY CREEK AT T 33.38N 87.44W
04/02/2009                   TUSCALOOSA         AL   EMERGENCY MNGR

            FEW TREES DOWN AND PENNY SIZE HAIL REPORTED NEAR THE
            INTERSECTION OF WATERMELON RD AND LOCK 15 RD.

0445 PM     FUNNEL CLOUD     GRAYSVILLE              33.63N 86.97W
04/02/2009                   JEFFERSON          AL   TRAINED SPOTTER

            A FUNNEL CLOUD WAS REPORTED JUST NORTHWEST OF GRAYSVILLE.

&&

LINHARES
Local storm report, Apr 2, 6:51 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
651 PM CDT THU APR 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     TSTM WND DMG     3 SE ECHOLA             33.31N 87.75W
04/02/2009                   TUSCALOOSA         AL   EMERGENCY MNGR

            A FEW TREES WERE BLOWN DOWN ON PAUL MILLS ROAD.

&&

LINHARES
Local storm report, Apr 2, 6:55 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
655 PM CDT THU APR 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND DMG     4 NE LAKE LURLEEN STATE 33.34N 87.63W
04/02/2009                   TUSCALOOSA         AL   EMERGENCY MNGR

            A FEW TREES WERE BLOWN DOWN ALONG SAWMILL ROAD.

&&

LINHARES
Local storm report, Apr 2, 6:56 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
656 PM CDT THU APR 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     TSTM WND DMG     5 ENE LAKE LURLEEN STAT 33.33N 87.60W
04/02/2009                   TUSCALOOSA         AL   EMERGENCY MNGR

            A FEW TREES WERE BLOWN DOWN ON PAUL HOWELL ROAD.

&&

LINHARES
Local storm report, Apr 2, 7:11 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
711 PM CDT THU APR 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0301 PM     TSTM WND DMG     3 ENE SHOTSVILLE        34.28N 88.08W
04/02/2009                   MARION             AL   EMERGENCY MNGR

            TREES WERE BLOWN DOWN ALONG COUNTY ROAD 13 NEAR HIGHWAY
            19. AN OLD STORE HAD ITS WALLS BLOWN DOWN.

&&

LINHARES
Local storm report, Apr 2, 7:13 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
713 PM CDT THU APR 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0304 PM     TSTM WND DMG     HAMILTON                34.14N 87.98W
04/02/2009                   MARION             AL   EMERGENCY MNGR

            SEVERAL TREES WERE BLOWN DOWN IN AND AROUND HAMILTON.
            THIS INCLUDES COUNTY ROADS 156, 32, 158, 25 AND STATE
            HIGHWAY 19.

&&

LINHARES

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 7:18 PM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Marion, Pickens57 min
Apr 2, 8:02 PM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Marion, Tuscaloosa, Walker, Winston58 min
Apr 2, 8:09 PM CDTSevere Thunderstorm WarningBMXBlount24 min
Apr 2, 8:12 PM CDTSevere Thunderstorm WarningBMXFayette, Greene, Hale, Lamar, Pickens, Sumter and 1 more63 min
Apr 2, 8:48 PM CDTSevere Thunderstorm WarningBMXBibb, Blount, Etowah, Jefferson, St. Clair, Shelby and 2 more57 min
Apr 2, 9:04 PM CDTSevere Thunderstorm WarningBMXBibb, Greene, Hale, Perry, Pickens, Shelby and 3 more56 min
Apr 2, 9:28 PM CDTSevere Thunderstorm WarningBMXEtowah17 min
Apr 2, 9:40 PM CDTSevere Thunderstorm WarningBMXBlount, Calhoun, Cherokee, Etowah, Jefferson, St. Clair and 3 more65 min
Apr 2, 9:50 PM CDTSevere Thunderstorm WarningBMXBibb, Chilton, Hale, Jefferson, Perry, Shelby and 1 more55 min
Apr 2, 10:24 PM CDTSevere Thunderstorm WarningBMXAutauga, Bibb, Calhoun, Cherokee, Chilton, Clay and 11 more66 min
Apr 2, 10:55 PM CDTSevere Thunderstorm WarningBMXCalhoun, Cherokee, Clay, Cleburne, Randolph50 min
Apr 2, 11:24 PM CDTSevere Thunderstorm WarningBMXChambers, Clay, Coosa, Randolph, Tallapoosa51 min
Apr 2, 11:46 PM CDTSevere Thunderstorm WarningBMXRandolph29 min
Apr 3, 3:59 AM CDTLake Wind AdvisoryBMXBlount, Calhoun, Cherokee, Clay, Cleburne, Etowah and 12 more8 hr

Nearby

Wind Advisories in Alabama, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.